MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT OPTION CR/PS/LPS SIZE 7; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT OPTION CR/PS/LPS SIZE 7; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was discarded by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent revision surgery approximately 4 years post implantation due to tibial loosening.Attempts for additional information have been made and none has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.This complaint cannot be confirmed.A definitive root cause cannot be determined.No new corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g4, g6, h1, h2, h6, h11.Additional information was received from the customer.A new investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent revision surgery approximately 4 years post implantation due to subsidence of tibial component.During the revision it was noted that the tibial component had subsided into extension varus, severe synovitis, and osteolysis.The femoral and tibial components were revised without complications.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, d5, g3, g6, h1, h2, h3, h6, h10, h11.D10: 00596401652 femoral component option size f lot# 63868359 00596405112 articular surface size ef 12 mm lot# 63054214 110034355 refobacin bc r 1x40 us lot# 805bak0203 110034355 refobacin bc r 1x40 us lot# 805bak0203.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient presented with increased pain and a varus deformity, and workup confirmed complete failure of the tibial baseplate with subsidence into varus.The preoperative diagnosis was aseptic failure of the right knee.Surgery was performed under general anesthesia with an adductor canal block, and estimated blood loss was 400 ml.Intraoperatively, 50 ml of bloody fluid was aspirated, and severe polyethylene synovitis was observed without signs of infection.The tibial component had subsided into extension and varus, while the femoral component remained well fixed and aligned; however, cement was removed and the femur was explanted.Osteolysis was noted beneath the cement in the tibia.Trial implants showed excellent alignment, balance, and tracking, and final components were placed successfully.The wound was thoroughly irrigated, closed in layers, and a wound vac was applied.The patient was transferred to recovery in satisfactory condition with no intraoperative complications.This complaint can be confirmed based on the medical records provided.Root cause cannot be determined.A field action was initiated, and the device was implanted before the recall was initiated.Zimmer biomet is conducting a voluntary medical device recall related to tibial components due to the clinically and statistically significant higher overall revision rates when these tibial components are used with other branded components as compared to other total knee arthroplasties in the united kingdom national joint registry (uk njr).No new corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT OPTION CR/PS/LPS SIZE 7
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19531691
Report Number0002648920-2024-00188
Device Sequence Number12688951
Product Code JWH
UDI-Device Identifier00889024218871
UDI-Public(01)00889024218871(17)280430(10)64021336
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00598605701
Device Lot Number64021336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer11/20/2024
03/03/2025
08/19/2025
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date11/21/2024
03/27/2025
08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ZFA 2022-00240
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight82 KG